Low potassium

Hello I have been taking fludrocortisone 100micrograms for just under a year now and I had my first blood test to check how I was going I also take lisinopril for high blood pressure.

The results came back as having slightly low potassuim levals I am a bit worried as I follow dietary guild lines I make sure I have potatoes in my diet regularly etc. the doctor did another blood test to check again and the potassuim levals are lower than last time. I suspect the doctor will give me supplements but will it be a long term medication? Has anyone had a similar experiance and knows why the potassuim is lower than last time?

Any ideas will appreciated

Last edited by

1 Reply

  • I think that the fludrocortisone can deplete potassium. I'm not sure about your dose of fludrocortisone....is it low / average / high?

    I was on that drug for a year and I became unwell after about 6-8 months on it and my blood results were all over the place. It took my BP up to about 145/90. I wouldn't have been happy about being given an extra drug for high BP.

    Some people take midrodine as an alternative to fludrocortisone. When I was dx'd, midrodine was v.expensive and wasn't prescribed in the UK, but I know someone who is prescribed it via the NHS in my area.

    I can't offer you any advice about this drug as I've never taken it .... but I wonder if it would be worth considering if you are going to end up with multiple drugs and troublesome side effects from fludrocortisone.

    Is it worth a chat with your GP?


You may also like...